Follow
Share

For a week prior to her change in meds she has been experiencing change in mobility, displaying severe anxiety at the thought of standing. Mum was able to stand and walk although used a wheelchair for longer journeys due to her spatial awareness deterioration and inability to see 3d. She has been hospitalized as she is unable to move and presents severe anxiety and resistance when being prompted and supported to do so. Mum also has vertigo. Doctors are saying this could be a side effect to the ebixa however she has been presenting with these symptoms prior to its administration. Mums memory is great, her cognitive functioning has now more or less left her considering shes now shes almost immobile. I suppose what im asking is A. What are the contra indicators of ebixa and vertigo. B. could this be another decline with mum.
Thank you

V

This question has been closed for answers. Ask a New Question.
Find Care & Housing
If the symptoms started a week before she took memantine, then I would definitely push back when the doctors say this could be from the memantine.

Bad vertigo can leave people very afraid to move.

You don't say why she started the memantine, but it would be reasonable to stop it while you try to figure out what's making her feel so unsteady/vertiginous/afraid to move.

There's info on causes of vertigo at the Mayo Clinic site.

good luck!
Helpful Answer (0)
Report

I looked up Memantine in Wikopedia, and it is too complicated to provide a simple obvious answer. I believe that with any medication that is new, through documentation of the symptoms, times, etc that are then shared with the prescriber are vital. And, on top of that, everyone responds differently. If your mother is in the hospital, they hopefully are monitoring her actions. Write a concise list of her behaviors prior to the medication and give this to them. Again, concise, behavioral, observable. It sometimes takes a couple weeks for the body to adjust to a new med, and it is that adjustment you are hoping will correct problems. Sometimes the target problems get worse, then as the body accommodates for the new medication, it also decreases the target problems. At least she is in a safe place for this to happen. Ask how long until they expect the full effects of the medication to be noticeable. If she has not improved by then, they would usually taper her slowly off the medication rather than suddenly removing it. All this can be frustrating for loved ones to watch, as slow motion seems unnecessary, but it is necessary. Good Luck.
Helpful Answer (0)
Report

Memantine hydrochloride (a derivative of Memantine) is reported as an ingredient of Ebixa in the following countries:
Helpful Answer (0)
Report

derry, If your only concern is the side effects of Ebixa, then I'd go to a pharmacy and ask for the tiny insert that comes with the drug. If they won't give it to YOU, then I'd go online to PDR/Drugs and Medicines. ( Physician's Desk Reference). I am not familiar with this med, but perhaps the other caregivers are. Your Mum is rather young ( 72) to be having these issues.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.